| Model Number |
EX070403CS |
| Medical Device Problem Codes |
Fracture (1260); Occlusion Within Device (1423); Obstruction of Flow (2423)
| Health Effect - Clinical Codes |
Occlusion (1984); Reocclusion (1985); Stenosis (2263)
| Date of Event |
04/21/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide further patient details.
Event or Problem Description
It was reported that 9 months post placement of two overlapping stents in the sfa, the stented section was found to be restenosed and possibly fractured.No intervention was performed.The patient was treated with a medical therapy.There was no reported patient injury.This complaint addresses the distal stent and concerns the same patient as reported in medwatch report # 9681442-2016-00160.
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No sample was returned.Images of the vessel anatomy prior to stent placement, during stent placement, and 9 months post stent placement were provided for evaluation.Based on these images, it can confirmed that two stents were placed in overlap but no indication for an irregular stent placement or defect was found.Furthermore, no relation between the stents and the reported reocclusion was identified.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.Restenosis of a stent may be caused by various factors and may even occur inside non-defective stents that were correctly placed.Restenosis may be related to the general condition and the vascular conditions of the patient, or to the patient's medication.An insufficiently or not-performed balloon dilation also may contribute to the reported event.In this case, pre and post-dilation was performed, the patient had a history of vascular disease, and the stents were placed without difficulty.Reportedly, the stent placement procedure was completed with excellent result.Furthermore, the user reported a possible stent fracture.Stent elongation during deployment, an inadvertent movement of the hand or incorrect holding of the delivery system during stent release, an insufficient pre or post-dilatation may result in an irregular stent placement and subsequent fracture.Furthermore, highly calcified vessels, the patient's condition, or the vessel anatomy can contribute to an irregular stent placement and subsequent stent fracture.Based on the images provided, the stent was placed with regular strut pattern and no deficiency was identified.On the basis of the information available and the evaluation of the images, a definite root cause for the reported event could not be identified.The ifu supplied with this device sufficiently describes the correct stent deployment procedure.Also the ifu states that arterial occlusion/restenosis of the treated vessel and stent fracture are potential adverse events that may occur.Furthermore, the ifu states that pre-dilation of the lesion should be performed by using standard techniques and that post stent expansion with a pta catheter is recommended.
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No sample was returned.Images of the vessel anatomy prior to stent placement, during stent placement, and 9 months post stent placement were provided for evaluation.In addition, images taken during a 12 months follow-up examination were provided.Based on the images, it can be confirmed that two stents were placed in overlap and that the vessel was reoccluded nine months post stent implantation.The stent in the proximal position does not show any indication for an irregular stent placement or defect of the stent.No relation between the stent and the reported reocclusion was identified.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.Restenosis of a stent may be caused by various factors and may even occur inside non-defective stents that were correctly placed.Restenosis may be related to the general condition and the vascular conditions of the patient, or to the patient's medication.An insufficiently or not-performed balloon dilation also may contribute to the reported event.In this case, pre and post-dilation was performed, the patient had a history of vascular disease, and the stents were placed without difficulty.Reportedly, the stent placement procedure was completed with an excellent result.Furthermore, the user reported a possible stent fracture.Stent elongation during deployment, an inadvertent movement of the hand or incorrect holding of the delivery system during stent release, an insufficient pre or post-dilatation may result in an irregular stent placement and subsequent fracture.Furthermore, highly calcified vessels, the patient's condition, or the vessel anatomy can contribute to an irregular stent placement and subsequent stent fracture.Based on the images provided, the stent was placed with regular strut pattern and no deficiency was identified.On the basis of the information available and the evaluation of the images, a definite root cause for the reported event could not be identified.The ifu supplied with this device sufficiently describes the correct stent deployment procedure.Also the ifu states that arterial occlusion/restenosis of the treated vessel and stent fracture are potential adverse events that may occur.Furthermore, the ifu states that pre-dilation of the lesion should be performed by using standard techniques and that post stent expansion with a pta catheter is recommended.
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No sample was returned.Images of the vessel anatomy prior to stent placement, during stent placement, and 9 months post stent placement were provided for evaluation.In addition, images taken during the 12 and 24 months follow-up examinations were provided.Based on the images, it can be confirmed that two stents were placed in overlap and that the vessel was reoccluded nine months post stent implantation.On the basis of the images, there is no indication for an irregular stent placement or defect of the stent in the proximal position.No relation between the stent and the reported occlusion was identified.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.Restenosis of a stent may be caused by various factors and may even occur inside non-defective stents that were correctly placed.Restenosis may be related to the general condition and the vascular conditions of the patient, or to the patient's medication.An insufficiently or not-performed balloon dilation also may contribute to the reported event.In this case, pre- and post-dilation was performed, the patient had a history of vascular disease, and the stents were placed without difficulty.Reportedly, the stent placement procedure was completed with excellent result.Furthermore, the user reported a possible stent fracture.Stent elongation during deployment, an inadvertent movement of the hand or incorrect holding of the delivery system during stent release, an insufficient pre- or post-dilatation may result in an irregular stent placement and subsequent fracture.Furthermore, highly calcified vessels, the patient's condition, or the vessel anatomy can contribute to an irregular stent placement and subsequent stent fracture.Based on the images provided, the stent was placed with regular strut pattern and no deficiency was identified.On the basis of the information available and the evaluation of the images, a definite root cause for the reported event could not be identified.The ifu supplied with this device sufficiently describes the correct stent deployment procedure.Also the ifu states that arterial occlusion/restenosis of the treated vessel and stent fracture are potential adverse events that may occur.Furthermore, the ifu states that pre-dilation of the lesion should be performed by using standard techniques and that post stent expansion with a pta catheter is recommended.
Event or Problem Description
It was reported that 9 months post placement of two overlapping stents in the sfa, the stented section was found to be restenosed and possibly fractured.No intervention was performed.The patient was treated with medical therapy.Further examinations were performed 12 and 24 months post stent placement according to the study protocol whereupon stent fractures were identified.During the 24 months follow-up examination, a reocclusion was detected.No further treatment was performed.There was no reported patient injury.This complaint addresses the stent in the proximal position and concerns the same patient as reported in medwatch report # 9681442-2016-00160.
Event or Problem Description
It was reported that two stents were place overlapping in the sfa and that the stented section was found re stenosed 9m after placement with possible stent fracture.An additional surgical intervention was not performed, the patient was treated with medical therapy.The patient was further investigated as part of the study protocol 12m, and 24m after stent placement whereupon stent fractures were identified; re occlusion was reported upon 24m follow up; further treatment was not performed.Further re occlusion was reported upon 36m follow up.There was no injury to the patient.This complaint addresses the stent in proximal position.
Additional Manufacturer Narrative
This is the same patient as reported in mfr report #: 9681442-2016-00160 manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: a physical sample was not available.Images of the vessel anatomy before stent placement, during stent placement, 9 months after stent placement, and upon 12m, 24m, and 36m follow up investigation have been provided.Based on these images it was confirmed that two stents have been placed overlapping and that the vessel was totally occluded.However, for the stent in proximal position no indication for an irregular stent placement or a defect of the placed stent was found.A device relation of the alleged occlusion could not be determined.Therefore, the investigation of this issue is closed with inconclusive result.In this case a balloon pre and post dilation was performed, the patient had a history of vascular disease, and the stent could be placed without difficulty; the stent treatment was closed with 'excellent result'.No indication for a product related root cause was found.Based on the information available and the evaluation of the images provided, a definite root cause for the event reported could not be identified.Furthermore, the user reported a possible stent fracture.Based on the images provided the stent was placed with regular strut pattern; a deficiency could not be identified.Based on the information available a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently describe the stent deployment procedure.The ifu states: 'to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.Do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.Initiate stent deployment by rotating the thumbwheel in the direction of the arrows, while holding the handle in a fixed position (.) continue turning the thumbwheel until the distal end of the stent obtains complete wall apposition.With distal end of the stent apposing the vessel wall, final deployment can be continued with the following methods: continue to rotate the thumbwheel to achieve complete stent deployment (.) while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end (.) while maintaining a fixed handle position, peel the circular ring from the handle.Pull the rapid deployment ring towards the proximal end of the handle to achieve complete stent deployment'.Furthermore, the ifu states: 'predilation of the lesion should be performed using standard technique' and 'post stent expansion with a pta catheter is recommended'.The potential risks are addressed as the ifu states that 'arterial occlusion/restenosis of the treated vessel' and 'stent fracture' are potential adverse events that may occur.
Additional Manufacturer Narrative
H10: this is the same patient as reported in mfr report #: 9681442-2016-00160.No medical records have been made available to the manufacturer.The lot number for the device was provided, and a review of the device history records was performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
Event or Problem Description